Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

January 22, 2016Jones County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 22, 2016, 2:29 PM EST for Jones County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 22, 2016, 2:29 PM EST (19:29 UTC)
Expired
Jan 22, 2016, 3:15 PM EST
In force
46 min
Issued by
NWS Atlanta, GA

County Jones County, GA

The radar

The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 887 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
887 m²/s²
0-3 km storm-relative helicity
933 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS82 KFFC 221929
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST FRI JAN 22 2016
 
GAZ072-222015-
JONES GA-
229 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JONES COUNTY UNTIL 315
PM EST...

AT 229 PM EST...A STRONG THUNDERSTORM WAS 10 MILES WEST OF GRAY...
AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT 
           CLOUD TO GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRAY...CLINTON...BRADLEY...WAYSIDE...JARRELL PLANTATION...ROUND
OAK...ETHRIDGE...HADDOCK AND BLOUNTSVILLE.

LAT...LON 3296 8371 3298 8372 3300 8372 3301 8373
      3302 8372 3303 8372 3310 8379 3315 8368
      3318 8343 3303 8339 3295 8371
TIME...MOT...LOC 1929Z 241DEG 30KT 3303 8373 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 22, 12:06 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 22, 12:06 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1206 PM EST FRI JAN 22 2016

.PREV DISCUSSION... /ISSUED 646 AM EST FRI JAN 22 2016/

PREV DISCUSSION... /ISSUED 309 AM EST FRI JAN 22 2016/

SHORT TERM /TODAY THROUGH SATURDAY/...
NO MAJOR CHANGES IN THE ONGOING STORM SYSTEM. ALL MODELS ARE
PRETTY SIMILAR IN TIMING OF THE DEEP COLD AIR ENTERING THE CWA AND
THE SYSTEM EXITING.

WINTER WEATHER...
FOR THE MOST PART THE CURRENT FORECAST IS ON TRACK. THE BIGGEST
CHANGE IS THE AMOUNT OF COLD AIR PRESENTLY OVER THE NORTHEAST
MOUNTAINS. TEMPS CONTINUE TO DROP TO NEAR 30 DEGREES AT THE
TALLULAH AND BRASSTOWN RAWS WITH HEAVY SNOW BEING REPORTED BY GSP
IN THE CLAYTON AREA. THIS WOULD INDICATE TEMPS ALOFT ARE COLDER
THAN MODELS HAD PROGGED. WILL THEREFORE INCREASE THE SNOW AMOUNTS
IN THE HIGHER ELEVATIONS ACROSS THE NORTHEAST. LOOKING AT
NORTHWEST GA...LOOKOUT MOUNTAIN RIDGE IS HOVERING JUST ABOVE
FREEZING AND THERE COULD BE SOME ZR MIXED IN WITH THE RAIN ON THE
RIDGE AND WILL NEED TO ADD SOME LIGHT ICING...BUT THIS SHOULD BE
CONFINED TO THE TREES AND GRASSY AREAS. THE SURFACE LOW/COLD FRONT
WILL MOVE ACROSS THE AREA THIS AFTERNOON AND ALL AREAS SHOULD SEE
THE TRANSITION OF R/ZR/S TO A MIX OF R/S THIS AFTERNOON AND
EVENTUALLY ALL SNOW IN THE WARNING/ADVISORY AREAS. ALL THIS TO SAY
NO CHANGES IN THE TIMING AND AREA OF THE CURRENT WINTER WEATHER
ADVISORY/WINTER STORM WARNINGS. THE SYSTEM WILL LIFT OUT BY
SATURDAY AFTERNOON.

THUNDERSTORMS...
THERE REMAINS THE THREAT OF TSTORMS THROUGH THIS AFTERNOON ACROSS
CENTRAL GA. HIGH SHEAR ALOFT COULD PRODUCE A FEW STRONG STORMS.
THE LIMITING FACTOR WILL BE THE LACK OF INSTABILITY. HOWEVER
SEEING AS THUNDER IS ALREADY HAPPENING JUST TO THE WEST OF
COLUMBUS...THERE APPARENTLY IS ENOUGH INSTABILITY AND WILL
CONTINUE WITH THUNDER ACROSS CENTRAL GEORGIA FOR MAINLY THIS
MORNING AND EARLY AFTERNOON.

FLOOD WATCH...
ADDITIONAL RAIN OF UP TO 1 INCH IS EXPECTED IN THE WATCH AREA.
WITH THE RAIN THAT HAS ALREADY FALLEN THIS COULD STILL PUT A FEW
RIVERS INTO FLOOD. WILL THEREFORE MAINTAIN THE CURRENT FLOOD
WATCH.

WIND ADVISORY...
A FEW RAWS SITES HAVE ALREADY BEEN GUSTING TO OVER 35 MPH. THIS
WILL CONTINUE THROUGH THIS MORNING BUT SHOULD SEE A DIMINISHING OF
THE WINDS THIS AFTERNOON AS THE SURFACE LOW GETS CLOSER AND THE
PRESSURE GRADIENT WEAKENS. WILL MAINTAIN THE CURRENT WIND
ADVISORY.

17

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SOME DIFFERENCES ON SPEED WITH THE NEXT SYSTEM THAT WILL MOVE
ACROSS THE CWA BEGINNING MONDAY NIGHT AND INTO WEDNESDAY NIGHT.
THE GFS IS SLOWER WITH THE SYSTEM KEEPING THE TROUGH TO OUR WEST
UNTIL THURSDAY WHILE THE ECMWF SPEEDS UP THE TROUGH...BRINGING
DRIER AIR INTO THE REGION BY WEDNESDAY. HAVE GONE WITH A
COMPROMISE OF THE MODELS.

17

&&

.AVIATION...
18Z UPDATE...
IFR-MVFR CEILINGS WITH VSBYS VARYING 2-6 IN -RA/MODERATE RA.
RAIN MIXING WITH MAINLY SNOW FOR ATL/AHN AREAS ABOUT 00-06Z.
SURFACE WINDS EAST SHIFTING TO THE WNW OVERNIGHT AND INCREASING
LATE TONIGHT AND SATURDAY 15-20 KTS GUSTS 30-35 KTS.

//ATL CONFIDENCE...18Z UPDATE...
LOW TO MEDIUM CONFIDENCE FOR CEILINGS/VSBYS AND WIND SHIFT.
MEDIUM CONFIDENCE FOR A THUNDERSTORM 18-19Z.
HIGH CONFIDENCE FOR WINDS LATER TONIGHT AND SATURDAY.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          37  30  40  25 / 100  90  30  10
ATLANTA         44  30  39  27 / 100  70  30   5
BLAIRSVILLE     36  27  34  19 / 100 100  60  10
CARTERSVILLE    41  30  37  24 / 100 100  30  10
COLUMBUS        54  34  43  28 / 100  20  10   5
GAINESVILLE     35  29  38  25 / 100 100  40  10
MACON           52  35  44  27 / 100  20  20   5
ROME            42  30  38  24 / 100 100  30  10
PEACHTREE CITY  45  31  39  25 / 100  50  20   5
VIDALIA         64  38  46  31 / 100  20  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM EST
SATURDAY FOR THE FOLLOWING ZONES: BARROW...BARTOW...BUTTS...
CARROLL...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GREENE...
GWINNETT...HANCOCK...HARALSON...HEARD...HENRY...JACKSON...
JASPER...MADISON...MORGAN...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...POLK...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALIAFERRO...WALTON...WARREN...WILKES.

WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...
FLOYD...FORSYTH...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...MADISON...MORGAN...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...WALTON...
WILKES.

HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...
GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.

FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR THE FOLLOWING
ZONES: BANKS...DAWSON...FANNIN...GILMER...HALL...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WHITE.

WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 7 PM EST
SATURDAY FOR THE FOLLOWING ZONES: CATOOSA...DADE...GORDON...
WALKER...WHITFIELD.

&&

AVIATION UPDATE...BDL
Hazardous weather outlook, Jan 22, 11:14 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 AM EST FRI JAN 22 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1114 AM EST FRI JAN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...WINTER WEATHER...GUSTY WINDS...AND FLOODING POTENTIAL ACROSS
NORTH GEORGIA TODAY AND TONIGHT...

A STRONG WINTER STORM WILL CONTINUE ACROSS THE REGION THROUGH
TONIGHT...LIFTING OUT OF THE AREA SATURDAY. THIS SYSTEM WILL
PRODUCE A WINTRY MIX ACROSS NORTH AND NORTH CENTRAL GEORGIA
THROUGH SATURDAY. FOR MORE INFORMATION ON THE WINTER WEATHER...SEE
THE LATEST WINTER WEATHER ADVISORY AND WINTER STORM WARNING
STATEMENTS.

THIS SAME STORM SYSTEM WILL PRODUCE STRONG GUSTY WINDS TODAY OVER
NORTH AND NORTH CENTRAL GEORGIA... FOR MORE INFORMATION ON THE
WINDS...SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORY
STATEMENTS.

HEAVY RAIN WILL ALSO OCCUR ACROSS NORTH AND PARTS OF CENTRAL
GEORGIA TODAY AND INTO TONIGHT. WITH THE RAIN THAT HAS ALREADY
FALLEN...THE ADDITIONAL RAIN FROM TODAY COULD PRODUCE FLOODING.
FOR MORE INFORMATION ON THE FLOODING...SEE THE LATEST FLOOD WATCH
STATEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SUB FREEZING TEMPERATURES EXPECTED SUNDAY AND MONDAY MORNINGS WILL
LIKELY ALLOW FOR SOME SLICK SPOTS ON ROADWAYS DUE TO MELTING OF
PREVIOUS SNOW AND ICE AND THEN THE RE FREEZING OF THAT AT
NIGHTTIME. THIS WILL BE ESPECIALLY TRUE ACROSS THE FAR NORTHERN
TIER OF THE FORECAST AREA.

THERE IS ANOTHER CHANCE OF A WINTRY MIX ACROSS PARTS OF NORTH
GEORGIA TOWARD THE MIDDLE OF NEXT WEEK. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SNOW AND ICE AMOUNTS...AND ANY DAMAGE CAUSED
BY THE WINTER STORM. YOU CAN SUBMIT REPORTS THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jan 22, 12:58 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EST FRI JAN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND DMG LUDVILLE                34.47N  84.62W
01/22/2016                   PICKENS            GA   PUBLIC

            TIN ROOF PEELED BACK ON CHURCH ON BRYANT LOOP AND
            PINHOOK RD

&&

EVENT NUMBER FFC1600039

SNELSON
Special weather statement, Jan 22, 1:13 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EST FRI JAN 22 2016

GAZ053>057-067-068-221900-
HENRY GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-FAYETTE GA-
MERIWETHER GA-
113 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...SPALDING...
SOUTHERN CLAYTON...SOUTHEASTERN COWETA...NORTHWESTERN PIKE...SOUTHERN
FAYETTE AND NORTHEASTERN MERIWETHER COUNTIES UNTIL 200 PM EST...

AT 112 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR SENOIA TO GAY...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND OCCASIONAL CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...PEACHTREE CITY...HAMPTON...LOVEJOY...SENOIA...BROOKS...
WILLIAMSON...HARALSON...WOOLSEY...SUNNY SIDE...GAY...DIGBEY...
HOLLONVILLE...HIGHLAND MILLS...ATLANTA MOTOR SPEEDWAY...JW SMITH
RESERVOIR...VAUGHN...STARRS MILL...ALVATON AND LAKE HORTON.

LAT...LON 3348 8429 3335 8421 3320 8426 3306 8464
      3333 8462
TIME...MOT...LOC 1812Z 246DEG 20KT 3334 8456 3310 8460
Special weather statement, Jan 22, 1:34 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EST FRI JAN 22 2016

GAZ058-070-071-221900-
BUTTS GA-LAMAR GA-MONROE GA-
134 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...SOUTHERN
LAMAR AND NORTHERN MONROE COUNTIES UNTIL 200 PM EST...

AT 134 PM EST...A STRONG THUNDERSTORM WAS NEAR BARNESVILLE...MOVING
NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BARNESVILLE...FORSYTH...ALDORA...COLLIER...BLOUNT...REDBONE...
GOGGINS...BERNER...PLANT SCHERER...BRENT...HIGH FALLS STATE PARK AND
JOHNSTONVILLE.

LAT...LON 3324 8394 3325 8382 3323 8382 3321 8383
      3320 8381 3316 8382 3313 8382 3312 8381
      3305 8380 3295 8412 3299 8412 3299 8421
      3306 8423
TIME...MOT...LOC 1834Z 241DEG 29KT 3302 8411
Special weather statement, Jan 22, 1:54 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EST FRI JAN 22 2016

GAZ069-071-081-221930-
UPSON GA-CRAWFORD GA-MONROE GA-
154 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UPSON...NORTHWESTERN
CRAWFORD AND MONROE COUNTIES UNTIL 230 PM EST...

AT 153 PM EST...A STRONG THUNDERSTORM WAS OVER CULLODEN...OR 10 MILES
NORTHWEST OF ROBERTA...MOVING NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORSYTH...YATESVILLE...CULLODEN...RUSSELLVILLE...JULIETTE...
BOLINGBROKE...PLANT SCHERER...MUSELLA...BRENT...DAMES FERRY...LOGTOWN
AND SALEM.

LAT...LON 3286 8423 3293 8410 3293 8406 3297 8404
      3312 8380 3308 8377 3303 8372 3301 8373
      3300 8372 3298 8372 3296 8371 3295 8371
      3295 8373 3294 8373 3290 8382 3284 8389
      3270 8417
TIME...MOT...LOC 1853Z 231DEG 31KT 3285 8410
Special weather statement, Jan 22, 2:10 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EST FRI JAN 22 2016

GAZ058-059-071-072-221945-
JONES GA-JASPER GA-BUTTS GA-MONROE GA-
210 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES...SOUTHERN
JASPER...SOUTHEASTERN BUTTS AND NORTHEASTERN MONROE COUNTIES UNTIL
245 PM EST...

AT 210 PM EST...A STRONG THUNDERSTORM WAS NEAR FORSYTH...MOVING
NORTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORSYTH...MONTICELLO...JULIETTE...MCELHENEYS CROSSROADS...
HILLSBORO...BERNER AND ADGATEVILLE.

LAT...LON 3304 8395 3312 8399 3332 8373 3324 8357
      3312 8362
TIME...MOT...LOC 1910Z 246DEG 23KT 3312 8390
Special weather statement, Jan 22, 2:29 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST FRI JAN 22 2016

GAZ072-222015-
JONES GA-
229 PM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JONES COUNTY UNTIL 315
PM EST...

AT 229 PM EST...A STRONG THUNDERSTORM WAS 10 MILES WEST OF GRAY...
AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRAY...CLINTON...BRADLEY...WAYSIDE...JARRELL PLANTATION...ROUND
OAK...ETHRIDGE...HADDOCK AND BLOUNTSVILLE.

LAT...LON 3296 8371 3298 8372 3300 8372 3301 8373
      3302 8372 3303 8372 3310 8379 3315 8368
      3318 8343 3303 8339 3295 8371
TIME...MOT...LOC 1929Z 241DEG 30KT 3303 8373

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:15 AM ESTSpecial Weather StatementFFCCarroll, Harris, Heard, Muscogee, Troup45 min
Jan 22, 3:12 AM ESTSpecial Weather StatementFFCHarris, Troup33 min
Jan 22, 3:46 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart29 min
Jan 22, 4:24 AM ESTSpecial Weather StatementFFCChattahoochee, Fayette, Harris, Marion, Meriwether, Muscogee and 5 more51 min
Jan 22, 5:20 AM ESTSpecial Weather StatementFFCButts, Chattahoochee, Clayton, Coweta, Crawford, DeKalb and 21 more40 min
Jan 22, 5:21 AM ESTRiver Flood WarningFFCForsyth, Fulton52 hr
Jan 22, 7:12 AM ESTRiver Flood WarningFFCForsyth15 hr
Jan 22, 7:22 AM ESTRiver Flood WarningFFCDeKalb24 hr
Jan 22, 7:48 AM ESTHigh Wind WarningFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more5 hr
Jan 22, 7:48 AM ESTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Cherokee and 31 more7 hr
Jan 22, 8:10 AM ESTRiver Flood WarningFFCGwinnett, Walton12 hr
Jan 22, 9:48 AM ESTSpecial Weather StatementFFCWashington27 min
Jan 22, 10:56 AM ESTRiver Flood WarningFFCDeKalb, Rockdale24 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCNewton, Rockdale33 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Jan 22, 10:56 AM ESTRiver Flood WarningFFCBarrow, Jackson28 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee69 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson6 days
Jan 22, 11:52 AM ESTSpecial Weather StatementFFCCarroll, Coweta, Douglas, Harris, Heard, Meriwether and 1 more53 min
Jan 22, 12:41 PM ESTSpecial Weather StatementFFCTalbot, Upson64 min
Jan 22, 1:13 PM ESTSpecial Weather StatementFFCSpalding47 min
Jan 22, 1:34 PM ESTSpecial Weather StatementFFCLamar, Monroe26 min
Jan 22, 1:54 PM ESTSpecial Weather StatementFFCMonroe36 min
Jan 22, 2:10 PM ESTSpecial Weather StatementFFCJasper35 min
Jan 22, 2:52 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr
Jan 22, 3:08 PM ESTSpecial Weather StatementFFCPutnam37 min
Jan 22, 3:12 PM ESTSpecial Weather StatementFFCBaldwin, Jones33 min
Jan 22, 3:23 PM ESTSpecial Weather StatementFFCWashington37 min
Jan 22, 3:44 PM ESTRiver Flood WarningFFCGwinnett16 hr
Jan 22, 3:52 PM ESTSpecial Weather StatementFFCWashington38 min
Jan 22, 4:03 PM ESTSpecial Weather StatementFFCJefferson42 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.